Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 21, 2022, 1:53 PM CDT for 24 counties in Texas. It took effect at Mar 21, 2022, 5:02 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:53 PM CDT (18:53 UTC)
- In effect from
- Mar 21, 2022, 5:02 PM CDT
- Expired
- Mar 22, 2022, 7:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS74 KLUB 211853 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 153 PM CDT Mon Mar 21 2022 TXZ021>044-220300- /O.NEW.KLUB.WI.Y.0008.220322T0800Z-220323T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 153 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The extreme southern Texas Panhandle, South Plains, and Rolling Plains * WHEN...From 3 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWA
7 follow-up statements
123 WWUS74 KLUB 212202 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 502 PM CDT Mon Mar 21 2022 TXZ021>023-221000- /O.EXT.KLUB.WI.Y.0008.220321T2202Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 502 PM CDT Mon Mar 21 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Castro, Parmer and Swisher Counties. * WHEN...Until 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ024>044-221000- /O.CON.KLUB.WI.Y.0008.220322T0800Z-220323T0000Z/ Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle- Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Turkey, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 502 PM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The extreme southeastern Texas Panhandle, the South Plains, and the Rolling Plains. * WHEN...From 3 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 07
929 WWUS74 KLUB 220818 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 318 AM CDT Tue Mar 22 2022 TXZ021>023-221700- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 318 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 50 mph. * WHERE...The extreme southern Texas Panhandle. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust will develop with local visibilities near a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ024>044-221700- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle- Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Turkey, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 318 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 50 mph. * WHERE...The Texas South Plains, Rolling Plains, and extreme southern Texas Panhandle. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust will develop with local visibilities near a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
429 WWUS74 KLUB 221029 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 529 AM CDT Tue Mar 22 2022 TXZ021>023-221830- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 529 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts to 55 mph. * WHERE...Castro, Parmer and Swisher Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ024>044-221830- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle- Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Turkey, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 529 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
968 WWUS74 KLUB 221030 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 530 AM CDT Tue Mar 22 2022 TXZ021>023-222000- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 530 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts to 55 mph. * WHERE...Castro, Parmer and Swisher Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ024>044-222000- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle- Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Turkey, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 530 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
164 WWUS74 KLUB 221106 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 606 AM CDT Tue Mar 22 2022 TXZ024-025-221915- /O.UPG.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ /O.NEW.KLUB.HW.W.0001.220322T1106Z-220322T1500Z/ /O.NEW.KLUB.WI.Y.0009.220322T1500Z-220323T0000Z/ Briscoe-Hall- Including the cities of Turkey, Quitaque, Memphis, and Silverton 606 AM CDT Tue Mar 22 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Briscoe and Hall Counties. * WHEN...For the High Wind Warning, until 10 AM CDT this morning. For the Wind Advisory, from 10 AM this morning to 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ021>023-221915- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher- Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt, Hart, and Happy 606 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts to 55 mph. * WHERE...Castro, Parmer and Swisher Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ026>044-221915- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-Cochran-Hockley- Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent- Stonewall- Including the cities of Guthrie, Denver City, Lubbock, Cee Vee, Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland, Wolfforth, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Crosbyton, Jayton, Amherst, Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring Springs, Spur, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 606 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McQueen
928 WWUS74 KLUB 221500 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX Issued by National Weather Service Amarillo TX 1000 AM CDT Tue Mar 22 2022 TXZ024-025-230000- /O.EXP.KLUB.HW.W.0001.000000T0000Z-220322T1500Z/ /O.CON.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/ Briscoe-Hall- Including the cities of Silverton, Quitaque, Turkey, and Memphis 1000 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Briscoe and Hall Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ021>023-026>044-230000- /O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry- Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1000 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally less than a mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
886 WWUS74 KLUB 222348 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 648 PM CDT Tue Mar 22 2022 TXZ021>023-026>044-230100- /O.EXP.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/ Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry- Lynn-Garza-Kent-Stonewall- Including the cities of Tulia, Guthrie, Denver City, Lubbock, Cee Vee, Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Crosbyton, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Hart, Roaring Springs, Spur, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Morton 648 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Though now below advisory level, wind speeds of 20 mph with gusts to 35 mph will continue through sunset before decreasing to around 15 mph. $$ TXZ024-025-230100- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/ Briscoe-Hall- Including the cities of Turkey, Quitaque, Memphis, and Silverton 648 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Though now below advisory level, wind speeds of 20 mph with gusts to 35 mph will continue through sunset before decreasing to around 15 mph. $$ CWA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:13 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 21, 12:13 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1213 PM CDT Mon Mar 21 2022 .AVIATION... CIGs at CDS have dropped to IFR within the past hour and should remain IFR for the next hour or two. CIGs at PVW are borderline MVFR/VFR while LBB is VFR. Showers have started to develop across the southern Rolling Plains around VOR GTH and southward. Showers and Thunderstorms will continue to develop this afternoon and push quickly northward mostly affecting CDS this afternoon and evening. PVW and LBB could see isolated convection over/near the terminal, but chances are lower at these two terminals. The main threats from convection will be brief strong winds and hail over one inch in diameter. A cold front will push through the region around 00Z and push through PVW around 00-02Z and through LBB and CDS shortly after. This will bring an abrupt wind shift to the north with additional gusty winds. There will also be a possibility for rain and/or snow at all terminals with PVW and CDS favored. Certainty remains low for timing and coverage of precip and will be left out of the TAFs this cycle but will be amended as needed. && .PREV DISCUSSION... /issued 414 AM CDT Mon Mar 21 2022/ SHORT TERM... Closed upper level low pressure system southern New Mexico will move east-northeast crossing the Texas South Plains early this evening into Oklahoma tonight. Low level moisture was spreading north- northwest into the area and may lead to showers, especially eastern South Plains and Rolling Plains. Instability will improve later this morning into the afternoon. Thunderstorms are expected to develop by early to mid afternoon across the Rolling Plains along with instability between 500 and 1000 Joules per Kilogram. Shear will be very strong. This may support a few discrete severe storms with large hail and damaging wind potential the main threats in our area. High-based showers and a few thunderstorms also may develop on the Caprock mid to late afternoon as the upper low begins spreading overhead. Temperatures will again be mild, though slightly suppressed from increased clouds and moisture. Southwest winds will increase, especially across the southern South Plains and Rolling Plains during the afternoon. Considered a Wind Advisory at least for the southern Rolling Plains that will be nearer the very strong southwest flow aloft, but majority of solutions keep wind speeds a little below criteria. Tonight will see the storm move east-northeast with a strong cold front moving southward during the early evening. Winds will shift sharply to the northwest-north and wind speeds will increase close to Wind Advisory threshold which is just above 30 mph. A Wind Advisory may be needed overnight much of the area, and also Tuesday after a brief lull in higher wind speeds early Tuesday. Since wind speeds tonight are still marginal for a Wind Advisory, and stronger winds appear likely for Tuesday, we will defer the decision on a Wind Advisory to the next shift. Showers and isolated thunder should spread back across much of the area this evening with added frontal lift in addition to the deformation on the back side of this storm. Areas of snow in the Panhandle will dip into parts of the northern and possibly central South Plains by late this evening into early Tuesday morning. Snow accumulations will be possible, currently expected mostly near the one inch mark barring solutions showing more potential snow on the southern end of the deformation. Snow or rain showers southern and eastern areas will start to taper towards Tuesday morning. RMcQueen LONG TERM... Some light rain and/or snow may last into the early morning hours on Tuesday, but should quickly come to an end as the aforementioned upper-level low moves off to the northeast. A strong surface high that will form over central New Mexico will help to tighten the surface gradient over the region late Tuesday morning through the afternoon hours, resulting in strong winds across the CWA. These winds could rise above 30 mph through this period, so a Wind Advisory may be needed. Winds will decrease some Tuesday night but should remain above 15 mph, which will help to keep low temperatures from completely bottoming out. The surface gradient will once again tighten early Wednesday in response to an upper-level shortwave trough rounding the backside of the upper low mentioned above. This will again bring winds that may reach Wind Advisory criteria Wednesday afternoon. Skies will begin to clear, which will allow increased solar heating to the CWA; however, the strong northerly winds will counteract this heating some, only allowing us to warm into the low 50s over the northwestern zones and near 60 degrees over the southern and eastern zones Wednesday. Winds will become light going into Thursday, and an upper ridge will begin to build into the area on Friday, resulting in highs to increase into the 70s and low 80s by Friday. With the upper ridge moving over the area, highs will stay in the 70s and 80s through the weekend and going into the beginning of next week. GKendrick FIRE WEATHER... Moist low level southeast flow this morning bringing low clouds and possible showers from parts of the South Plains into the Rolling Plains will end around midday to early afternoon. Thunderstorms may spread through the Rolling Plains early to mid afternoon and flow should veer sharply from the southwest bringing drier and warmer air just behind these storms. There will be potential for a few fire starts from lightning and then followed by strong southwest winds up to 20 to 30 mph. This justifies a Red Flag Warning for the southern Rolling Plains. Developing dry and breezy conditions on the South Plains also supports elevated fire danger with a Fire Danger Statement in effect. Arrival of a strong cold front this evening will bring cooler, moist conditions and possible showers although also stiff north to northwest winds. Keep this wind shift in mind if working any project. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for TXZ037-038- 042>044. && 51/99/99
Hazardous weather outlook, Mar 21, 7:28 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 728 AM CDT Mon Mar 21 2022 TXZ021>044-221230- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 728 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Severe thunderstorms will be possible this afternoon and evening mainly from the eastern South Plains and southeast Panhandle through the Rolling Plains. Hail to one inch diameter and wind gusts to 60 mph will be the primary threats. Southwest winds from 15 to 30 mph will develop from the southern and central South Plains through the southern Rolling Plains this afternoon and early evening. A Red Flag Warning is in effect across the southern Rolling Plains from noon until 8 PM this evening, and a Fire Danger Statement is in effect from noon until 8 PM for the central and eastern South Plains into the central Rolling Plains. Strong north winds from 25 to 30 mph are expected tonight and a Wind Advisory may be required for parts of the area. Areas of snow will develop late this evening from the Panhandle into the northern and central South Plains and Rolling Plains. Mostly light accumulations are expected, although up to one inch of snow may fall across the southern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northerly winds of 25 to 35 mph with gusts to 45 mph are expected on Tuesday and on Wednesday. A Wind Advisory will likely be needed for much of the area, and visibility reductions possible due to blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Mar 21, 1:40 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
140 PM CDT Mon Mar 21 2022
TXZ038-044-211915-
King TX-Stonewall TX-
140 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of southeastern King
and eastern Stonewall Counties through 215 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Old Glory, or 5 miles east of Aspermont, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aspermont, Old Glory and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3300 10005 3313 10027 3359 10039 3352 9999
3303 9999
TIME...MOT...LOC 1840Z 208DEG 41KT 3317 10013
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:35 AM CDT | Red Flag Warning | LUB | Dickens, Garza, Kent, King, Stonewall | 17 hr |
| Mar 21, 1:40 PM CDT | Special Weather Statement | LUB | Stonewall | 35 min |
| Mar 21, 2:13 PM CDT | Special Weather Statement | LUB | Hall | 32 min |
| Mar 21, 2:46 PM CDT | Special Weather Statement | LUB | Briscoe | 29 min |
| Mar 21, 3:05 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Mar 21, 3:40 PM CDT | Special Weather Statement | LUB | Briscoe | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.